Methotrexate and mycophenelate together

I have generalised morphoea. Have had 8 weeks of methotrexate - 15mg. Have just been to dermatologist who is adding in 500mg of mycophenelate twice a day. Anyone else having both? I'm very tired on the mtx is the mycophenelate going to make it worse? Reading the leaflet it mentions that folic acid reduces effectiveness but Dr didn't tell me to stop taking it? It's to be taken on an empty stomach, how long before or after eating would that be? Any thoughts anyone?

2 Replies

oldestnewest
  • Hi - I'm on 2000mg Mycophenolate - tried Methotrexate for two years but finally couldn't tolerate it so no idea what they wound be like together. I've had no side effects from the Mycophenolate apart from some ear, nose and throat infections recently. I did get the runs for the first week though but as I usually swing the other way it wasn't a problem for me and settled down quickly.

    Never heard you're meant to take on an empty stomach though? I take mine first thing in the morning with other meds and last thing at night. Meant to be increasing to 3000mg daily soon as my GP has the rheumatolgist's letter.

  • Hello there, I would say that any concerns you need to speak to the Specialist Nurse team, if there is one, about your drugs. If there isn't I would ring the consultant's secretary and pass on your questions. I would assume that the Dermatologist was well aware of the drugs that you were on so knows that they are generally safe together, but of course if you notice any problems then that needs discussion. Presumably you have a follow up with either the Dermatologist or Rheumatologist?

    You need to take the folic acid with MTX so don't stop that unless told otherwise.

    Generally if you take a drug on an empty stomach then I would wait about 30 mins for the drug to go in and through. Again...speak to the specialist team who are looking after you.

    All my best

    Lucy x

You may also like...